Alert archive / Idaho / Freeze Warnings in 2012
Freeze Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at Sep 10, 2012, 3:00 PM PDT for 7 counties in Washington; 8 counties in Idaho. It took effect at Sep 11, 2012, 3:00 AM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2012, 3:00 PM PDT (22:00 UTC)
- In effect from
- Sep 11, 2012, 3:00 AM PDT
- Expired
- Sep 12, 2012, 9:00 AM PDT
- In force
- 30 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Ferry County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 27 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275 WWUS76 KOTX 102200 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 300 PM PDT MON SEP 10 2012 WAZ033-110600- /O.NEW.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/ /O.CON.KOTX.DU.Y.0001.000000T0000Z-120911T0300Z/ WASHINGTON PALOUSE- INCLUDING THE CITIES OF...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN 300 PM PDT MON SEP 10 2012 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE CONTINUES A BLOWING DUST ADVISORY UNTIL 8 PM PDT THIS EVENING. * VISIBILITIES: AREAS OF VISIBILITY REDUCED TO 3 MILES...LOCALLY DOWN TO 1 MILE THROUGH THIS EVENING. * WINDS: WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH THROUGH THIS EVENING. * TIMING: THROUGH THE EARLY EVENING. * IMPACTS: EXPECT REDUCED VISIBILITIES AND SLOWER TRAVEL DUE TO BLOWING DUST ESPECIALLY THROUGH AGRICULTURAL AREAS...AND INCLUDING HIGHWAY 195 FROM SPANGLE TO UNIONTOWN. THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY. * TEMPERATURES: IN THE LOWER 30S. * TIMING: EARLY WEDNESDAY MORNING. * IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED AREAS TO OUTSIDE PLANTS AND GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ IDZ001-WAZ037-038-110600- /O.NEW.KOTX.FZ.W.0004.120911T1000Z-120913T1600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA 300 PM PDT MON SEP 10 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TUESDAY TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 9 AM PDT THURSDAY. * TEMPERATURES: IN THE MID 20S TO LOWER 30S * TIMING: EARLY TUESDAY MORNING...EARLY WEDNESDAY MORNING...AND EARLY THURSDAY MORNING. * IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS TO OUTSIDE PLANTS...GARDENS...IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ IDZ002>004-110600- /O.NEW.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN 300 PM PDT MON SEP 10 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY. * TEMPERATURES: IN THE LOWER 30S. * TIMING: EARLY WEDNESDAY MORNING. * IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED AREAS TO OUTSIDE PLANTS AND GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ WAZ032-034>036-044-110300- /O.CON.KOTX.DU.Y.0001.000000T0000Z-120911T0300Z/ LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...POMEROY...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY...CHENEY...DAVENPORT...WATERVILLE...MANSFIELD 300 PM PDT MON SEP 10 2012 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * VISIBILITIES: AREAS OF VISIBILITY REDUCED TO 3 MILES...LOCALLY DOWN TO 1 MILE. * WINDS: WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THROUGH EARLY EVENING. * IMPACTS: EXPECT REDUCED VISIBILITIES AND SLOWER TRAVEL DUE TO BLOWING DUST ESPECIALLY THROUGH AGRICULTURAL AREAS...AND INCLUDING INTERSTATE 90 FROM VANTAGE TO CHENEY...HIGHWAY 2 FROM EAST WATERVILLE TO DAVENPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$
5 follow-up statements
257 WWUS76 KOTX 110257 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 757 PM PDT MON SEP 10 2012 WAZ033-111100- /O.CAN.KOTX.DU.Y.0001.000000T0000Z-120911T0300Z/ /O.CON.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/ WASHINGTON PALOUSE- INCLUDING THE CITIES OF...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN 757 PM PDT MON SEP 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE BLOWING DUST ADVISORY. AT 730 PM THE WINDS WERE DIMINISHING AND VISIBILITIES HAD IMPROVED ACROSS THE REGION. SOME VERY LOCALIZED BLOWING DUST NEAR NEWLY PLOWED FIELDS IS POSSIBLE THROUGH 10 PM. THE FREEZE WARNING IS IN EFFECT FOR WEDNESDAY MORNING FROM 3 AM TO 9 AM * TEMPERATURES: IN THE UPPER 20S TO LOWER 30S. * TIMING: EARLY WEDNESDAY MORNING. * IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ WAZ032-034>036-044-110400- /O.CAN.KOTX.DU.Y.0001.000000T0000Z-120911T0300Z/ LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...POMEROY...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY...CHENEY...DAVENPORT...WATERVILLE...MANSFIELD 757 PM PDT MON SEP 10 2012 ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE BLOWING DUST ADVISORY. AT 730 PM THE WINDS WERE DIMINISHING AND VISIBILITIES HAD IMPROVED ACROSS THE REGION. SOME VERY LOCALIZED BLOWING DUST NEAR NEWLY PLOWED FIELDS IS POSSIBLE THROUGH 10 PM. $$ IDZ001-WAZ037-038-111100- /O.CON.KOTX.FZ.W.0004.120911T1000Z-120913T1600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA 757 PM PDT MON SEP 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TUESDAY TO 9 AM PDT THURSDAY... * TEMPERATURES: IN THE UPPER 20S TO LOWER 30S. * TIMING: EARLY TUESDAY MORNING...EARLY WEDNESDAY MORNING...AND EARLY THURSDAY MORNING. * IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS...GARDENS...IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ IDZ002>004-111100- /O.CON.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN 757 PM PDT MON SEP 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... * TEMPERATURES: IN THE UPPER 20S TO MID 30S. * TIMING: EARLY WEDNESDAY MORNING. * IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
576 WWUS76 KOTX 111017 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 317 AM PDT TUE SEP 11 2012 IDZ001-WAZ037-038-120000- /O.CON.KOTX.FZ.W.0004.000000T0000Z-120913T1600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA 317 AM PDT TUE SEP 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... * TEMPERATURES: IN THE UPPER 20S TO LOWER 30S. * TIMING: EARLY TUESDAY MORNING...EARLY WEDNESDAY MORNING...AND EARLY THURSDAY MORNING. * IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS...GARDENS...IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ IDZ002>004-WAZ033-120000- /O.CON.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- WASHINGTON PALOUSE- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN...PULLMAN...COLFAX... ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN 317 AM PDT TUE SEP 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... * TEMPERATURES: IN THE UPPER 20S TO MID 30S. * TIMING: EARLY WEDNESDAY MORNING. * IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
161 WWUS76 KOTX 111550 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 850 AM PDT TUE SEP 11 2012 IDZ001-WAZ037-038-120015- /O.CAN.KOTX.FZ.W.0004.000000T0000Z-120913T1600Z/ /O.NEW.KOTX.FZ.W.0005.120912T0600Z-120913T1600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA 850 AM PDT TUE SEP 11 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT THURSDAY. * TEMPERATURES: MORNING LOW TEMPERATURES IN THE UPPER 20S TO LOWER 30S. * TIMING: EARLY WEDNESDAY MORNING AND EARLY THURSDAY MORNING. * LOCATIONS: SANDPOINT...PRIEST RIVER...PRIEST LAKE...SPRINGDALE... KETTLE FALLS...REPUBLIC...METALINE FALLS...CUSICK * IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS...GARDENS...IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ IDZ002>004-WAZ033-120015- /O.CON.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- WASHINGTON PALOUSE- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN...PULLMAN...COLFAX... ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN 850 AM PDT TUE SEP 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... * TEMPERATURES: MORNING LOW TEMPERATURES IN THE UPPER 20S TO MID 30S. * TIMING: EARLY WEDNESDAY MORNING. * LOCATIONS: KELLOGG...ST MARIES...COEUR D'ALENE...PULLMAN... MOSCOW...COLFAX...ROSALIA. * IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
906 WWUS76 KOTX 120408 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 908 PM PDT TUE SEP 11 2012 WAZ036-121600- /O.EXA.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/ SPOKANE AREA- INCLUDING THE CITIES OF...CHENEY...DAVENPORT...ROCKFORD 908 PM PDT TUE SEP 11 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY. * TEMPERATURES: IN THE LOWER 30S. * TIMING: EARLY WEDNESDAY MORNING. * LOCATIONS: WEST PLAINS...DAVENPORT...REARDAN...CHENEY...ROCKFORD. FREEZING TEMPERATURES ARE NOT EXPECTED IN THE SPOKANE AND SPOKANE VALLEY METRO AREAS. * IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ IDZ027-121600- /O.EXA.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE... WINCHESTER 908 PM PDT TUE SEP 11 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY. * TEMPERATURES: IN THE UPPER 20S TO LOWER 30S. * TIMING: EARLY WEDNESDAY MORNING. * LOCATIONS: KAMIAH...NEZ PERCE...CRAIGMONT...WINCHESTER. * IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ WAZ042-121600- /O.EXA.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 908 PM PDT TUE SEP 11 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY. * TEMPERATURES: IN THE UPPER 20S TO LOWER 30S. * TIMING: EARLY WEDNESDAY MORNING. * LOCATIONS: MAZAMA...WINTHROP...LEAVENWORTH. * IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ IDZ001-WAZ037-038-121615- /O.CON.KOTX.FZ.W.0005.120912T0600Z-120913T1600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA 908 PM PDT TUE SEP 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... * TEMPERATURES: IN THE 20S. * TIMING: EARLY WEDNESDAY MORNING AND EARLY THURSDAY MORNING. * LOCATIONS: SANDPOINT...PRIEST RIVER...PRIEST LAKE... SPRINGDALE... KETTLE FALLS...REPUBLIC...METALINE FALLS... CUSICK...DEER PARK * IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS...GARDENS...IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ IDZ002>004-WAZ033-121600- /O.CON.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- WASHINGTON PALOUSE- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN...PULLMAN...COLFAX... ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN 908 PM PDT TUE SEP 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... * TEMPERATURES: IN THE LOWER 30S. * TIMING: EARLY WEDNESDAY MORNING. * LOCATIONS: KELLOGG...ST MARIES...COEUR D'ALENE...PULLMAN... MOSCOW...COLFAX...ROSALIA. * IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
239 WWUS76 KOTX 121552 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 852 AM PDT WED SEP 12 2012 IDZ002>004-WAZ033-121700- /O.EXP.KOTX.FZ.W.0004.000000T0000Z-120912T1600Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- WASHINGTON PALOUSE- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN...PULLMAN...COLFAX... ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN 852 AM PDT WED SEP 12 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... TEMPERATURES ARE WARMING WITH DAYTIME HEATING...AND THE THREAT OF FREEZING TEMPERATURES IS OVER. THEREFORE THE WARNING WILL EXPIRE AT 9 AM. $$ WAZ036-121700- /O.EXP.KOTX.FZ.W.0004.000000T0000Z-120912T1600Z/ SPOKANE AREA- INCLUDING THE CITIES OF...CHENEY...DAVENPORT...ROCKFORD 852 AM PDT WED SEP 12 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... TEMPERATURES ARE WARMING WITH DAYTIME HEATING...AND THE THREAT OF FREEZING TEMPERATURES IS OVER. THEREFORE THE WARNING WILL EXPIRE AT 9 AM. $$ IDZ027-121700- /O.EXP.KOTX.FZ.W.0004.000000T0000Z-120912T1600Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE... WINCHESTER 852 AM PDT WED SEP 12 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... TEMPERATURES ARE WARMING WITH DAYTIME HEATING...AND THE THREAT OF FREEZING TEMPERATURES IS OVER. THEREFORE THE WARNING WILL EXPIRE AT 9 AM. $$ WAZ042-121700- /O.EXP.KOTX.FZ.W.0004.000000T0000Z-120912T1600Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 852 AM PDT WED SEP 12 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... TEMPERATURES ARE WARMING WITH DAYTIME HEATING...AND THE THREAT OF FREEZING TEMPERATURES IS OVER. THEREFORE THE WARNING WILL EXPIRE AT 9 AM. $$ IDZ001-WAZ037-038-130430- /O.CON.KOTX.FZ.W.0005.000000T0000Z-120913T1600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA 852 AM PDT WED SEP 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... * TEMPERATURES: IN THE UPPER 20S TO LOWER 30S. * TIMING: EARLY THURSDAY MORNING. * LOCATIONS: SANDPOINT...PRIEST RIVER...PRIEST LAKE... SPRINGDALE... KETTLE FALLS...REPUBLIC...METALINE FALLS... CUSICK...DEER PARK. * IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS...GARDENS...IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Sep 10, 2:36 PM PDT, 24 minutes earlier.
Area forecast discussion, Sep 10, 2:36 PM PDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
236 PM PDT Mon Sep 10 2012
.SYNOPSIS...
Strong gusty winds with blowing dust and smoke will taper off this
evening. Then cooler conditions will arrive by early Tuesday
morning with freezing temperatures expected in the sheltered
valleys through mid week. High pressure will bring dry weather for
the rest of the week, while a gradual warming trend is expected.
&&
.DISCUSSION...
Tonight through Wednesday night: In the wake of a surface cold
front, an unseasonably cold upper trough will swing through the
region overnight and bring some fall-like weather to the Inland
NW. The isolated showers and thunderstorms associated with the
cold front will exit north Idaho early this evening. Gusty west to
southwest winds will continue across the region through the
evening with widespread areas of blowing dust and smoke. Expect
winds speeds of 20-30 mph with gusts to 45 mph across the Columbia
Basin to the Spokane West Plains and Palouse. Winds will
gradually taper off overnight as skies clear. The dry air that has
filtered into the region from the north will help the radiational
cooling. In the sheltered valleys to the north, anticipate
temperatures dropping to the upper 20s to lower 30s especially from
Republic to Colville to Priest Lake and have prompted the issuance
of a Freeze warning for late tonight into early Tuesday morning. High
pressure will build into the region on Tuesday into Wednesday with
lighter winds and continued cool temperatures. The threat for
freezing temperatures will expand to include much of North Idaho
and the Washington Palouse Tuesday night into early Wednesday
morning. Then by Wednesday night into Thursday, temperatures will
slowly moderate but the threat for freezing temperatures will
continue for the northern valleys from Republic to Colville and
Priest Lake. Overall, dry conditions will prevail through mid
week. /rfox.
Thursday through Monday: A return to upper level high pressure is
forecast by the medium range models for the end of this week into
the beginning of next week. The 12z ECMWF came into good agreement
with the 12z GFS and 12z Canadian models concerning the passage of
a week open wave on Saturday. This wave was previously forecast by
the ECMWF to dig into the Pacific Northwest, but all of the most
utilized models now suggest that the trough will remain generally
north of the Canadian border. No precipitation is anticipated with
this feature over the weekend. The main weather of note for
Thursday through Monday will be a return to average or slightly
above average temperatures. The perpetuation of dry weather is not
good news for the active fires in the Pacific Northwest and the
Northern Rockies. Not much wind is anticipated Thursday and Friday
under the heart of the upper ridge. However, we will need to
monitor the passage of the trough through western Canada on
Saturday. That could bring an increase in the wind and humidity
levels will most likely be low through the weekend. /GKoch
&&
.AVIATION...
18Z TAFS: Winds are kicking up in the wake of the upper level trough
moving through the region. Expect speeds of 20-30kt with gusts
35-40kt. Areas of blowing dust will be a problem especially from
KMWH to KGEG-KCOE and KPUW, along with some local smoke. Isolated
showers and thunderstorms will remain near the Canadian border
through the afternoon. Winds will subside overnight, while VFR
conditions prevail into Tuesday morning. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 38 64 38 69 43 79 / 0 0 0 0 0 0
Coeur d'Alene 35 64 32 68 36 79 / 0 0 0 0 0 0
Pullman 33 64 31 70 36 81 / 0 0 0 0 0 0
Lewiston 42 71 41 76 44 88 / 0 0 0 0 0 0
Colville 34 70 34 75 38 82 / 0 0 0 0 0 0
Sandpoint 35 63 33 67 36 76 / 10 10 0 0 0 0
Kellogg 38 63 34 69 40 76 / 0 0 0 0 0 0
Moses Lake 39 70 39 75 41 83 / 0 0 0 0 0 0
Wenatchee 46 70 46 75 49 82 / 0 0 0 0 0 0
Omak 36 69 37 75 41 81 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until 11 PM PDT this evening for Northern and
Central Idaho Panhandle (Zone 101).
Freeze Warning from 3 AM Tuesday to 9 AM PDT Thursday for
Northern Panhandle.
Freeze Warning from 3 AM to 9 AM PDT Wednesday for Central
Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse.
WA...Red Flag Warning until 11 PM PDT this evening for East
Washington Central Cascade Valleys (Zone 677)-East
Washington North Cascades (Zone 685)-East Washington
Northeast (Zone 686)-East Washington Northern Columbia
Basin (Zone 673)-East Washington Okanogan Highlands (Zone
687)-East Washington Okanogan/Methow Valleys (Zone 684)-
East Washington South Central Cascade Valleys (Zone 676).
Freeze Warning from 3 AM Tuesday to 9 AM PDT Thursday for
Northeast Mountains-Okanogan Highlands.
Blowing Dust Advisory until 8 PM PDT this evening for Lower
Garfield and Asotin Counties-Moses Lake Area-Spokane Area-
Upper Columbia Basin-Washington Palouse-Waterville Plateau.
Freeze Warning from 3 AM to 9 AM PDT Wednesday for Washington
Palouse.
&&Hazardous weather outlook, Sep 10, 5:21 AM PDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 521 AM PDT MON SEP 10 2012 IDZ002-003-026-027-WAZ031>036-041>044-111230- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 521 AM PDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS WILL OCCUR TODAY BEHIND A STRONG COLD FRONT PASSAGE. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE LIKELY...AND WILL LIKELY RESULT IN AREAS OF REDUCED VISIBILITY IN BLOWING DUST. FIRES WILL BE SUBJECT TO QUICKLY SPREADING AND EXPANDING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001-004-WAZ037-038-111230- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 521 AM PDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT BREEZY CONDITIONS WITH LOW RELATIVE HUMIDITY IS EXPECTED IN THE AFTERNOON WHICH COULD BRING RAPID FIRE SPREAD TO FIRES IN THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COOL AUTUMN-LIKE AIR MASS WILL SETTLE OVER THE REGION AFTER A COLD FRONT PASSAGE ON MONDAY. IN WIND SHELTERED VALLEYS OF NORTHEAST WASHINGTON AND NORTH IDAHO OVERNIGHT LOW TEMPERATURES WILL DROP BELOW FREEZING BEFORE SUNRISE TUESDAY MORNING AND WEDNESDAY MORNING. THOSE WITH AGRICULTURAL CONCERNS SHOULD NOTE THIS AND PREPARE ACCORDINGLY.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 11:23 AM PDT | Blowing Dust Advisory | OTX | Adams, Asotin, Douglas, Garfield, Grant, Lincoln and 3 more | 9 hr |
Nearby
Freeze Warnings in Idaho, 2012Freeze Warnings in Washington, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.